Flood, Pike
- When
- June 1, 12:00 AM EST to June 2, 1:00 PM EST
- Where
- Pike County, 1 mi NW of Petersburg to 5 mi WNW of Petersburg
- Cause
- Heavy Rain
- Crop damage
- $10,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.510, -87.293
The White and Wabash Rivers remained above flood stage from May into early June. The flooding on both rivers was minor.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
The White and Wabash Rivers remained above flood stage from May into early June. The flooding on both rivers was minor. The region remained stuck in a long-term wet pattern that continued through the spring and into early summer. Most locations were 1 to 2 inches above normal for the month of June. Some locations saw as much as 3 to 5 inches more rainfall than normal in June. At Evansville, Indiana, it was the 6th wettest June on record with a total of 7.53 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 31, 6:41 PM EST, 5 hours 19 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 641 PM CDT Fri May 31 2019 .UPDATE... Issued at 640 PM CDT Fri May 31 2019 Updated aviation discussion for 00Z TAFs. && .SHORT TERM...(Tonight through Sunday night) Issued at 326 PM CDT Fri May 31 2019 Main forecast challenge that has managed to creep into the picture in the past 24 hours deals with a bit of an increase in strong thunderstorm potential Saturday evening, mainly over portions of southwest Illinois and southeast Missouri. Surface high pressure will remain in control and keep things rain- free tonight and Saturday. However, a cold front will approach from the north Saturday night and should be located southeast of the region by around sunrise Sunday. Temperatures Saturday afternoon will surge into the mid/upper 80s ahead of the advancing front. This, along with dew points creeping up into the lower/mid 60s will lead to moderate to strong instability leading into the early evening. Though global models still suggest little mid/upper level support and overall moisture/convection as the sfc front approaches, some of the 12Z SPC HREF CAMS, including the HRRR, are now suggesting deep convection initiating during the afternoon along the front, northwest of our forecast area. If this occurs, the storms would likely evolve into clusters or a line of storms as they approach our nw counties Saturday evening. Effective shear within the sharpening nw flow aloft could also be sufficient to support organized convection. Decided at this point to lean a bit more toward the convective allowing models (CAMS) and raise POPs into the likely category over our nw counties during the early evening. Whatever convection that does manage to evolve should begin to weaken as it heads farther south into the forecast area during the night as instability wanes. Looking like a nice end to the weekend as cooler/drier air filters in behind the front, and high pressure takes hold over the Midwest and Ohio River Valleys. .LONG TERM...(Monday through Friday) Issued at 326 PM CDT Fri May 31 2019 In fact, high pressure will continue to dominate into early next week. Seasonably cool conditions on Monday with lows in the 50s and highs in the 70s will moderate some Tuesday as the surface high shifts off to the east. The latter part of the long term in looking a bit more unsettled. A split flow regime is expected to set up to our west, with a southern branch trof possibly closing off to the south of a northern stream upper ridge. This would lead to a very slow moving pattern, with our region east of the trof. An extended period of divergent swly flow aloft is likely to develop somewhere close to the mid MS River Valley, with increasing moisture, esp as we head into the late week time frame. With high PWATs expected to develop, will need to monitor for at least a possibility of a heavy rainfall and thunderstorm threat. && .AVIATION... Issued at 640 PM CDT Fri May 31 2019 VFR conditions will prevail through Saturday with high pressure in control. Calm winds tonight will become west southwest at 5 to 10 knots by Saturday afternoon. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...RJP SHORT TERM...MEFFERT LONG TERM...MEFFERT AVIATION...RJP
Hazardous Weather Outlook National Weather Service Paducah KY 333 PM CDT Fri May 31 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-012045- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 333 PM CDT Fri May 31 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. Please refer to the latest river flood warnings and statements for details on river flooding across the region. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated strong thunderstorms will be possible Saturday evening, mainly across portions of southwest Illinois and southeast Missouri. Damaging wind gusts and hail would be the main storm hazards. There will be a chance of thunderstorms Tuesday night through Thursday. Isolated strong storms capable of gusty winds and heavy rain cannot be ruled out. Please refer to the latest river flood warnings and statements for details on river flooding across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation could possibly be needed across portions of southwest Illinois and southeast Missouri Saturday evening. MEFFERT
The national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2019Every state in 2019This day in weather historyWarnings in Indiana, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 829603, 829594, 829601, 829602.